Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 24, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 7, 2020, 11:01 PM EDT for 8 counties in Ohio. It was in force for 44 min. 23 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2020, 11:01 PM EDT (03:01 UTC)
- Expired
- Apr 7, 2020, 11:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ashland County, OH, Cuyahoga County, OH, Erie County, OH, Huron County, OH, Lorain County, OH, Medina County, OH, Portage County, OH, Summit County, OH
The radar
The Cleveland radar (KCLE), 7 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 11:10 PM EDT | TSTM WND GST 70 | 3 Nnw Amherst, OH | EMA DIRECTOR ESTIMATED 70 MPH WINDS WITH GUST FRONT NEAR BEAVER PARK MARINA. |
| Apr 7, 11:10 PM EDT | TSTM WND GST 70 | 3 Nnw Amherst, OH | EMA DIRECTOR ESTIMATED 70 MPH WINDS WITH GUST FRONT NEAR BEAVER PARK MARINA. |
| Apr 7, 11:12 PM EDT | HAIL 2 | 1 Ene Newburgh Heights, OH | 1.5 TO 2 INCH HAIL IN SLAVIC VILLAGE IN CLEVELAND... NEAR FLEET AVE AND E 65TH. |
| Apr 7, 11:15 PM EDT | TSTM WND DMG | 1 Sse Elyria, OH | TREE DOWN ON HOME. |
| Apr 7, 11:15 PM EDT | HAIL 1.25 | 1 Ese Avon, OH | NEAR JAYCOX AND SCHWARTZ. |
| Apr 7, 11:16 PM EDT | HAIL 1 | 1 Nw Avon, OH | REPORT FROM MPING: QUARTER (1.00 IN.). |
| Apr 7, 11:17 PM EDT | HAIL 1 | 2 N Lorain, OH | REPORT FROM MPING: QUARTER (1.00 IN.). |
| Apr 7, 11:19 PM EDT | TSTM WND DMG | 4 Wnw Eaton Estates, OH | *DELAYED REPORT* 18 TREES DOWNED ON PROPERTY NEAR ROUTE 10 AND ROUTE 57. |
| Apr 7, 11:23 PM EDT | TSTM WND DMG | 3 E Lagrange, OH | BARN DESTROYED IN GRAFTON. |
| Apr 7, 11:28 PM EDT | TSTM WND DMG | 7 Se Grafton, OH | STRAIGHT PATH OF TREES DOWN. MULTIPLE TREE TOPS CUT OFF. |
| Apr 7, 11:30 PM EDT | TSTM WND DMG | 1 Wsw Moreland Hills, OH | *DELAYED REPORT* SEVERAL PINE TREES SNAPPED AND UPROOTED ON JACKSON ROAD IN MORELAND HILLS. |
| Apr 7, 11:30 PM EDT | TSTM WND GST 64 | 6 W Brunswick, OH | |
| Apr 7, 11:30 PM EDT | TORNADO | 3 Sse Grafton, OH | THIS IS THE INITIAL TOUCHDOWN OF A TORNADO. DAMAGE INDICATIVE OF AN EF-1 TORNADO HAS BEEN FOUND SO FAR. A NWS STORM SURVEY CONTINUES. |
| Apr 7, 11:35 PM EDT | TSTM WND DMG | 1 Wnw Medina, OH | SEVERAL REPORTS OF TREES DOWN ACROSS THE MEDINA AREA, INCLUDING SEVERAL ONTO STRUCTURES AND POWER LINES. |
| Apr 7, 11:35 PM EDT | TSTM WND DMG | 5 Nw Medina, OH | PARTS OF ROOF/SIDING RIPPED OFF HOUSE/GARAGE. |
| Apr 7, 11:35 PM EDT | HAIL 1.5 | 4 W Brunswick, OH | REPORT FROM MPING: PING PONG BALL (1.50 IN.). |
| Apr 7, 11:41 PM EDT | TSTM WND DMG | 1 Se Medina, OH | MULTIPLE TOPS OF TREES RIPPED OFF AND BLOWN 100 FEET AT THE INTERSECTION OF 57 AND SMOKERISE. |
| Apr 7, 11:46 PM EDT | TSTM WND DMG | 2 Ese Pigeon Creek, OH | SEVERAL TREES DOWN IN COPLEY. |
| Apr 7, 11:48 PM EDT | TSTM WND DMG | 1 Sw Wadsworth, OH | SEVERAL TREES DOWN. |
| Apr 7, 11:50 PM EDT | TSTM WND DMG | 1 Ssw Stow, OH | *DELAYED REPORT* LARGE TREE FELL ONTO CAR ON ADALINE NEAR GRAHAM AND RT 91. THREE UTILITY POLES WERE ALSO KNOCKED DOWN. |
| Apr 7, 11:52 PM EDT | TORNADO | 1 N Barberton, OH | THE NWS STORM SURVEY TEAM FOUND AN EF-1 TORNADO TOUCHED DOWN NEAR BARBERTON AND TRACKED SOUTHEAST TOWARDS GREEN. THE MAX ESTIMATED WINDS WERE UP TO 90 MPH WITH A PATH LENGTH OF ABOUT 8 MILES AND WIDTH OF 100 YARDS. THE SURVEY TEAM IS STILL CONDUCTING THIS SURV |
| Apr 7, 11:55 PM EDT | TSTM WND DMG | 1 Nne Barberton, OH | PINE TREES FELL ONTO CINDER BLOCK GARAGE. GARAGE DESTROYED. |
| Apr 7, 11:55 PM EDT | TSTM WND GST 58 | Kent, OH | 58 MPH WIND GUST MEASURED IN KENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 9:07 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 3.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
196
WUUS51 KCLE 080301
SVRCLE
OHC005-035-043-077-093-103-133-153-080345-
/O.NEW.KCLE.SV.W.0024.200408T0301Z-200408T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
1101 PM EDT Tue Apr 7 2020
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Northeastern Huron County in north central Ohio...
Western Portage County in northeastern Ohio...
Erie County in north central Ohio...
Cuyahoga County in northeastern Ohio...
Medina County in northeastern Ohio...
Northwestern Ashland County in north central Ohio...
Summit County in northeastern Ohio...
Lorain County in north central Ohio...
* Until 1145 PM EDT.
* At 1100 PM EDT, severe thunderstorms were located along a line
extending from 16 miles northwest of Lakeline to near Lorain to 7
miles east of Sandusky, moving southeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Cleveland, Akron, Lorain, Elyria, Medina, Sandusky, Ravenna,
Western Vermilion, Vermilion, Parma, Lakewood, Cuyahoga Falls,
Euclid, Cleveland Heights, Strongsville, Brunswick, Westlake, North
Royalton, North Ridgeville and Kent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning are occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4143 8137 4142 8139 4135 8139 4134 8129
4126 8121 4099 8131 4099 8206 4106 8243
4151 8275 4151 8272 4153 8271 4154 8265
4145 8256 4142 8249 4156 8203 4153 8188
4154 8175 4163 8158
TIME...MOT...LOC 0300Z 312DEG 46KT 4178 8174 4149 8225 4149 8259
HAIL...1.00IN
WIND...60MPH
$$
Jaszka2 follow-up statements
225
WWUS51 KCLE 080317
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
1117 PM EDT Tue Apr 7 2020
OHC005-035-043-077-093-103-133-153-080345-
/O.CON.KCLE.SV.W.0024.000000T0000Z-200408T0345Z/
Huron OH-Portage OH-Erie OH-Cuyahoga OH-Medina OH-Ashland OH-
Summit OH-Lorain OH-
1117 PM EDT Tue Apr 7 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR NORTHEASTERN HURON...WESTERN PORTAGE...ERIE...CUYAHOGA...
MEDINA...NORTHWESTERN ASHLAND...SUMMIT AND LORAIN COUNTIES...
At 1117 PM EDT, severe thunderstorms were located along a line
extending from 6 miles north of Cleveland to 6 miles south of Amherst
to near Northern Milan, moving south at 50 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Trained weather spotters reported half dollar size hail in
Avon recently.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Cleveland, Akron, Lorain, Elyria, Medina, Sandusky, Ravenna, Western
Vermilion, Vermilion, Parma, Lakewood, Cuyahoga Falls, Euclid,
Cleveland Heights, Strongsville, Brunswick, Westlake, North Royalton,
North Ridgeville and Kent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4143 8137 4142 8139 4135 8139 4134 8129
4126 8121 4099 8131 4099 8206 4106 8243
4151 8275 4151 8272 4153 8271 4154 8265
4145 8256 4142 8249 4156 8203 4153 8188
4154 8175 4163 8158
TIME...MOT...LOC 0317Z 341DEG 41KT 4161 8169 4132 8220 4132 8253
HAIL...1.25IN
WIND...70MPH
$$
Jaszka827
WWUS51 KCLE 080334
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
1134 PM EDT Tue Apr 7 2020
OHC005-035-043-077-093-103-133-153-080345-
/O.CON.KCLE.SV.W.0024.000000T0000Z-200408T0345Z/
Huron OH-Portage OH-Erie OH-Cuyahoga OH-Medina OH-Ashland OH-
Summit OH-Lorain OH-
1134 PM EDT Tue Apr 7 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR NORTHEASTERN HURON...WESTERN PORTAGE...ERIE...CUYAHOGA...
MEDINA...NORTH CENTRAL ASHLAND...SUMMIT AND LORAIN COUNTIES...
At 1134 PM EDT, severe thunderstorms were located along a line
extending from Highland Hills to 7 miles west of Medina to 6 miles
southwest of Wakeman, moving southeast at 70 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Cleveland, Akron, Lorain, Elyria, Medina, Ravenna, Vermilion, Parma,
Lakewood, Cuyahoga Falls, Euclid, Cleveland Heights, Strongsville,
Brunswick, Westlake, North Royalton, North Ridgeville, Kent,
Barberton and Solon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4144 8137 4142 8139 4135 8139 4134 8129
4125 8121 4099 8131 4099 8200 4106 8242
4133 8262 4144 8220 4154 8193 4153 8188
4154 8175 4163 8158
TIME...MOT...LOC 0334Z 316DEG 70KT 4145 8150 4116 8201 4118 8249
HAIL...1.00IN
WIND...70MPH
$$
JaszkaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 7:43 PM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Apr 7, 7:43 PM EDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 743 PM EDT Tue Apr 7 2020 ...00z Aviation TAFs and Evening Forecast Update... .SYNOPSIS... Low pressure tracking east through the Great Lakes tonight will bring a cold front southeast across the area. Another low and a stronger cold front will move southeast across the region Wednesday night. An upper low will linger over the northern Great Lakes Thursday, moving to New England by Friday. High pressure will build across the Friday into the weekend. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... Mid evening update discussion... High res model data continue to indicate a very active and likely severe weather late this evening through the overnight hours. We are watching the storm developing over Michigan this evening and will likely organized into a squall line or MCS type structure as it moves southeastward towards northern Ohio into NW PA. We are thinking the time will be 10 pm to 3 am as the worse for our local area with 10 pm to 12 am for northwest Ohio, over Lake Erie and approaching the Lakeshore areas. We predict this line of severe storms will race at 50 to 60 mph across the area and be along and south of the lakeshore between 12 am and 2 am. The line of storms should be mostly out of our local area moving into central and southern Ohio after 3 am. The main threats will be damaging wind gusts up to 70 mph...isolated higher gusts possible, large hail up to the size of tennis balls possible, and an isolated tornado threat. The highest threat for an isolated tornado or two will be near northwestern Ohio and wherever the squall line of storms interacts with the warm front.Scattered power outages will be likely tonight across the area. Frequent, dangerous cloud to ground lightning will be likely. Stay safe and weather aware! Previous discussion... Main focus of the forecast is severe weather potential across the area this evening. A few storms are possible across the southern part of the area this afternoon on the nose of a low level theta-e ridge, although MLCAPE remains low in this area will a decent amount of MLCIN across the southeast portion of the area. The main threat with any storm that gets going would be hail, with damaging winds possible as well. Anticipating convection to develop upstream across lower MI later this afternoon/evening in an area of appreciable surface pressure falls ahead of an advancing cold front. The atmosphere continues to destabilize northeast into this area, where 1500-2500 j/kg SBCAPE is expected. A robust EML will advect northeast into the region, with mid level lapse rates up to 8.5C/km. The convection will persist and organize into the area coincident with a 60-70 kt 500mb jet max. Expecting the convection to grow upscale into a MCS and track southeast across the area, with 50-65 kts of effective bulk shear, with MLCAPE values maintaining in the 1500 j/kg range. The primary threats with this convection are large hail and damaging winds, especially if the convection becomes more organized. A low end tornado threat exists as well, especially across the northwest part of the area as the convection enters the area, with effective SRH values of 200 m2/s2, LCLs of 250-500m, and 0-3km bulk shear vectors out of the west/north west around 35 kts. The convection is expected to quickly move south out of the area shortly after/around 6Z, with a stabilizing atmosphere curtailing severe weather potential regardless. Clearing skies will build across the area from the west through the day tomorrow, with highs ranging from the mid/upper 60s west to the mid 50s to around 60s across far northeast OH/northwest PA. A stronger cold front will push southeast across the area tomorrow night, with rain showers expected to move across the region, mainly after 03Z into Thursday morning. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Upper level troughiness will move southeast into the area Wednesday night and move east during the day Thursday. However, a much more vigorous upper level trough will rotate south out of northern Canada into the Great Lakes with a potent positive vorticity maximum by Thursday night. This trough will swing quickly east Friday keeping the forecast areas in a cyclonic flow pattern. An upper level ridge will slide southeast in the mean flow toward the area by late Friday night. The upper level low pressure system and associated trough will cause a surface low pressure system to move southeast through central Ontario, Canada to near Maine by Thursday afternoon. As the upper level system cranks up and trough becomes negatively tilted, the surface low is expected to rapidly intensify during this forecast period. This will force strong cold air advection southeast into the local area Friday into Saturday. Eventually, surface high pressure builds northeast toward the area allowing winds to diminish and a bit of warm air advection. As a result, showers associated with the cold front will move east of the area leaving behind some lake effect rain showers becoming mixed with snow Thursday evening and mostly snow by early Friday morning away from the lake in the snowbelt. Otherwise fair over the rest of the forecast area. Cold air advection will keep temperatures in the 40s Thursday and Friday and drop them into the lower 30s Thursday night and upper 20s to lower 30s Friday night. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Upper level ridging will move quickly east across the area Saturday into Saturday night followed by a fast moving upper level low pressure system from the deep south that eventually weakens to a trough by Sunday night. Large amplitude upper level trough develops over the Plains states and becomes a dominant feature across the entire Lower 48 States into early next week. Strong cold air advection will be the rule as a lobe of Arctic air plunges south toward the area. Needless to day, winter is not giving up just yet. Surface high will build east Saturday with fair weather but next warm front will begin to lift north across the area by evening. Moisture associated with the boundary will push into the area late Saturday. Surface low pressure over the southern Rockies by Friday night will swing south into Texas and track northeast toward the area with the weak upper level low pressure system. As the upper level low tracks northeast and becomes a negatively tilted trough, the surface low is expected to rapidly intensify as it moves into the forecast area. There are some indications coastal low development will take place Monday but since upper level trough is so robust, the inland low will remain the dominant feature. Fair weather returns Saturday followed by a threat for rain from there on out and the best chance comes in the east half by Sunday night. As cold air advection takes place, snow will mix in with the rain over the entire area Monday night into Tuesday. Area will see a slight warming trend Saturday into Sunday followed by cold air returning Monday and Tuesday. && .AVIATION /00Z Wednesday THROUGH Sunday/... Active weather through the period with the main threat of strong to severe TSRA generally between 02Z and 07Z across the region. A line of TSRA expected to develop a move southeast across the area between 02z and 07z tonight, with damaging wind gusts up to 50 kts or higher and possible GS. Ceilings lower behind the storms to MVFR likely with possible IFR. The MVFR/IFR ceilings will scatter or lift late in the period during Wednesday. Southwest winds 5 to 12 knots will precede the convection, with winds becoming northwest about 10 knots behind the cold front generally around/after 09Z. Have included a TEMPO group for each TAF location for a two hour window when the winds will likely be very strong to severe with gusts over 40 knots likely during the line of convection. .OUTLOOK...Non-VFR again possible Thursday into Friday with rain and low ceilings. && .MARINE... Generally light winds expected Wednesday but will begin to increase from the west-northwest by Wednesday night in the wake of the low pressure system. Will likely need small craft advisories Wedneday night into early Friday night when winds begin to diminish to light northwest. Light south-southwest flow is expected Saturday and Sunday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Greenawalt NEAR TERM...Greenawalt/Griffin SHORT TERM...Lombardy LONG TERM...Lombardy AVIATION...Griffin MARINE...Lombardy
Hazardous weather outlook, Apr 7, 9:11 PM EDT, 1 hour 50 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 911 PM EDT Tue Apr 7 2020 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-090115- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 911 PM EDT Tue Apr 7 2020 ...SEVERE THUNDERSTORM WATCH 84 IN EFFECT UNTIL 3 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. A squall line of severe thunderstorms late this evening and overnight will bring the threat for large hail up to the size of tennis balls, damaging winds gusts up to 70 mph, localized flooding, and a threat for isolated tornadoes. The main time period for the severe weather threat will be from 10 pm to 3 am. The Storm Prediction Center has outlined much of the area in an Enhanced Risk for severe weather, due to these threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LEZ142>149-162>169-090115- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 911 PM EDT Tue Apr 7 2020 ...SEVERE THUNDERSTORM WATCH 84 IN EFFECT UNTIL 3 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for central Lake Erie and western Lake Erie. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. A squall line of severe thunderstorms late this evening and overnight will bring the threat for large hail up to the size of tennis balls, damaging winds gusts up to 70 mph, localized flooding, and a threat for isolated tornadoes. The main time period for the severe weather threat will be from 9 pm to 2 am. The Storm Prediction Center has outlined much of the area in an Enhanced Risk for severe weather, due to these threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-090115- Lake Erie open waters from Ripley to Buffalo NY- 911 PM EDT Tue Apr 7 2020 This Hazardous Weather Outlook is for eastern Lake Erie. .DAY ONE...Tonight. A squall line of severe thunderstorms late this evening and overnight will bring the threat for large hail up to the size of tennis balls, damaging winds gusts up to 70 mph, localized flooding, and a threat for isolated tornadoes. The main time period for the severe weather threat will be from 9 pm to 2 am. The Storm Prediction Center has outlined much of the area in an Enhanced Risk for severe weather, due to these threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 7, 10:49 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1049 PM EDT Tue Apr 7 2020
OHZ011-013-021-022-080330-
Summit-Geauga-Portage-Cuyahoga-
1049 PM EDT Tue Apr 7 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PORTAGE...
SOUTHWESTERN GEAUGA...CENTRAL CUYAHOGA AND NORTHEASTERN SUMMIT
COUNTIES...
At 1049 PM EDT, a strong thunderstorm was located near Parma, or near
Cleveland, moving east at 40 mph.
Wind gusts up to 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
Cleveland, Parma, Lakewood, Cleveland Heights, North Royalton, Solon,
Hudson, Twinsburg, Streetsboro, Warrensville Heights, Macedonia,
South Russell, Highland Hills, Garfield Heights, Shaker Heights,
Maple Heights, South Euclid, Parma Heights, Broadview Heights and
Brook Park.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4149 8119 4120 8134 4139 8185 4150 8180
4149 8174 4153 8167 4153 8166 4154 8165
TIME...MOT...LOC 0249Z 286DEG 34KT 4144 8173
JaszkaLocal storm report, Apr 7, 11:00 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1100 PM EDT TUE APR 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 PM HAIL 2 E BROOKLYN 41.44N 81.71W
04/07/2020 E1.00 INCH CUYAHOGA OH BROADCAST MEDIA
NICKEL TO QUARTER SIZE HAIL REPORTED IN OLD
BROOKLYN.
&&
MGThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 9:46 PM EDT | Special Marine Warning | CLE | 89 min | |
| Apr 7, 10:10 PM EDT | Special Marine Warning | CLE | 95 min | |
| Apr 7, 10:17 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Lucas, Ottawa, Sandusky, Wood | 43 min |
| Apr 7, 10:44 PM EDT | Special Marine Warning | CLE | 61 min | |
| Apr 7, 10:49 PM EDT | Special Weather Statement | CLE | Cuyahoga | 41 min |
| Apr 7, 10:55 PM EDT | Special Marine Warning | CLE | 50 min | |
| Apr 7, 10:57 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Portage, Summit | 63 min |
| Apr 7, 11:12 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Cuyahoga, Geauga, Lake, Portage, Summit and 1 more | 63 min |
| Apr 7, 11:13 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Sandusky, Wood | 43 min |
| Apr 7, 11:27 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 33 min |
| Apr 7, 11:29 PM EDT | Tornado Warning | CLE | Lorain, Medina | 31 min |
| Apr 7, 11:38 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Cuyahoga, Geauga, Holmes, Huron, Lorain and 6 more | 67 min |
| Apr 7, 11:45 PM EDT | Tornado Warning | CLE | Medina, Stark, Summit, Wayne | 45 min |
| Apr 8, 12:11 AM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Stark, Trumbull | 31 min |
| Apr 8, 12:17 AM EDT | Special Weather Statement | CLE | Ashland, Crawford, Richland, Seneca | 58 min |
| Apr 8, 12:41 AM EDT | Areal Flood Advisory | CLE | Lucas | 4 hr |
| Apr 8, 12:45 AM EDT | Areal Flood Advisory | CLE | Ashland, Crawford, Holmes, Huron, Morrow, Richland and 3 more | 4 hr |
| Apr 8, 1:06 AM EDT | Special Weather Statement | CLE | Knox, Marion, Morrow, Wyandot | 54 min |
| Apr 8, 1:15 AM EDT | Special Weather Statement | CLE | Holmes | 45 min |
| Apr 8, 1:49 AM EDT | Special Weather Statement | CLE | Holmes, Knox, Morrow | 56 min |
| Apr 8, 1:58 AM EDT | Special Marine Warning | CLE | 62 min | |
| Apr 8, 12:08 PM EDT | Special Weather Statement | CLE | Ashtabula, Cuyahoga, Lake, Lorain | 112 min |
| Apr 8, 3:52 PM EDT | Small Craft Advisory | CLE | 60 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.